Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 118, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 9, 2017, 3:07 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2017, 3:07 AM MST (10:07 UTC)
- Expired
- Sep 9, 2017, 6:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 183 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 10.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WGUS55 KVEF 091007
FFWVEF
AZC015-091300-
/O.NEW.KVEF.FF.W.0118.170909T1007Z-170909T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
307 AM MST SAT SEP 9 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeast Mohave County in northwestern Arizona...
* Until 600 AM MST
* At 306 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Wikieup, Alamo Lake and Burro Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3424 11373 3423 11377 3424 11380 3422 11384
3426 11386 3425 11401 3429 11407 3430 11412
3432 11416 3494 11407 3491 11333 3432 11333
3430 11335 3431 11354 3423 11360 3421 11370
$$
JH2 follow-up statements
042
WGUS75 KVEF 091133
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
433 AM MST SAT SEP 9 2017
AZC015-091300-
/O.CON.KVEF.FF.W.0118.000000T0000Z-170909T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
433 AM MST SAT SEP 9 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MST FOR
SOUTH CENTRAL MOHAVE COUNTY...
At 431 AM MST, Doppler radar indicated showers and thunderstorms
continue to move across southeast Mohave County. The threat of flash
flooding continues due to this rain and runoff from earlier heavy
rain.
Some locations that will experience flooding include...
Wikieup, Alamo Lake and Burro Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3424 11373 3423 11377 3424 11380 3422 11384
3426 11386 3425 11401 3429 11407 3430 11412
3432 11416 3494 11407 3491 11333 3432 11333
3430 11335 3431 11354 3423 11360 3421 11370
$$
JH354
WGUS75 KVEF 091251
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
551 AM MST SAT SEP 9 2017
AZC015-091300-
/O.EXP.KVEF.FF.W.0118.000000T0000Z-170909T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
551 AM MST SAT SEP 9 2017
...THE FLASH FLOOD WARNING FOR SOUTHEAST MOHAVE COUNTY WILL
EXPIRE AT 600 AM MST...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3424 11373 3423 11377 3424 11380 3422 11384
3426 11386 3425 11401 3429 11407 3430 11412
3432 11416 3494 11407 3491 11333 3432 11333
3430 11335 3431 11354 3423 11360 3421 11370
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:25 PM MST, 5 hours 42 minutes earlier.
Area forecast discussion, Sep 8, 9:25 PM MST, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 925 PM PDT Fri Sep 8 2017 .SYNOPSIS...Ample moisture across the region will lead to scattered to numerous thunderstorms across much of the southern Great Basin and Mojave Desert through the weekend. Any storm will be capable of producing heavy rainfall. Afternoon temperatures will cool well below normal readings through Sunday with the additional cloud cover. && .UPDATE...A band of mainly moderate rain pushed through the Las Vegas Valley and is now exiting to the north. Most locations received around a quarter of an inch of rain. Elsewhere, it has been much more active with heavy rain and flash flooding across eastern San Bernardino, southern Clark and portions of Mohave County. The thunderstorm activity is now primarily focused in Mohave County, northeast Clark and southeast Lincoln County. Expect this activity to continue overnight particularly in Mohave County. Hi-res models indicate another round of convection moving into southern Mohave County around 11Z with heavy rain and the potential for additional flash flooding. Rainfall rates of 2-3+ inches per hour will be likely with these storms. && .PREV DISCUSSION... 300 PM PDT Fri Sep 8 2017 .SHORT TERM...today through Sunday Thunderstorms have been increasing over much of the eastern two thirds of the forecast area this afternoon as ample moisture and instability are in place. CAPE values are generally ranging from 1000-2000 J/KG over the southeastern CWA with LI values -3/-6. PW values have also been ranging from about 1.20 inches to over an inch and a half. Storms have generally been tracking north around 20 mph, but there has been training of many of the storms leading to an increased flash flood threat. Upper low over the central California coast will help add forcing to the region over the next couple of days. This added dynamics along with the moisture in place will help keep storms going overnight, especially across Clark, Mohave and eastern San Bernardino Counties. Little changes on Saturday as moisture and strong instability will remain in place leading to another day of widespread thunderstorms that will be capable of producing flash flooding. Things are expected to start winding down Saturday night and Sunday with the moisture and instability shifting further west and affecting mainly San Bernardino County. At this time the flash flood watch does not include western San Beranrdino County, but that may change for Sunday as any thunderstorm will be capable of producing very heavy rain. It is also possible that the Flash Flood Watch may not be needed for Mohave and Clark Counties on Sunday as the greatest threat of storms shifts west. However, isolated thunderstorms will remain in the picture through Sunday over the entire area. Due to the additional cloud cover and moisture, temperatures will remain blow normal through Sunday. .LONG TERM...Monday through Thursday. By Monday morning guidance suggests that advection of new moisture into the region will be subsiding and the closed low off the California coast will shift west out to sea slightly. This is likely to result in somewhat less active conditions for Monday with the better forcing further west. That said, low-grade monsoon moisture will remain in place across much of the region allowing for at least some terrain driven storms, with the best overall chances along the western edge of the forecast area. Monday night into Tuesday will likely see the closed low begin to shift north and gradually begin to fill as it moves toward the Bay Area. This will continue the downward trend in convection, with storms becoming increasingly limited to the higher terrain of the southern Great Basin. By Wednesday, the low is expected to get caught up in the mean flow and eject east across the Great Basin as a shortwave. As it does, it will likely result in increased southwesterly breezes across the forecast area. This will also begin to scour out a great deal of the moisture in place. Just as the shortwave ejects east, another trough digs along the western CONUS Thursday and Friday, signaling a possible transition to a more fall-like pattern with overall cooler, drier, but occasionally breezy conditions. && .AVIATION...For McCarran...Winds likely favoring east or northeast outside of thunderstorms. Overnight, just a few showers expected by daybreak, however, thunderstorms are possible in the region once again by tomorrow afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorms should generally decrease over the region overnight, but additional scattered thunderstorms are expected once again by tomorrow afternoon. The exception being in Mohave County, where showers and thunderstorms will persist overnight. Winds will mainly be dominated by thunderstorm trends, with outflows from both individual cells and clusters. Expect all the usual threats of turbulence and icing. VFR should prevail, with thunderstorm ceilings only falling to just below 10 kft, and visibility in the heaviest showers only falling to 3 to 5 miles. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Czyzyk SHORT TERM...Gorelow LONG TERM...Wolcott AVIATION....Steele/Czyzyk For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 8, 9:11 PM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
911 PM PDT FRI SEP 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM FLASH FLOOD VIDAL JUNCTION 34.19N 114.57W
09/08/2017 SAN BERNARDINO CA DEPT OF HIGHWAYS
US95 AT VIDAL JUNCTION CLOSED DUE TO
FLOODING AND DEBRIS IN ROADWAY.
&&
COThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:11 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 8, 5:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
| Sep 8, 5:44 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Sep 8, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 9, 2:27 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 9, 12:16 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Sep 9, 2:00 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.